Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 192, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 17, 2014, 2:52 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2014, 2:52 PM CDT (19:52 UTC)
- Expired
- Sep 17, 2014, 3:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 3:02 PM CDT | HAIL 1 | 1 Se Busch, AR | REPORTED THERE WAS A LOT OF HAIL. |
| Sep 17, 3:15 PM CDT | HAIL 0.75 | Gateway, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS54 KTSA 171952
SVRTSA
ARC007-015-172045-
/O.NEW.KTSA.SV.W.0192.140917T1952Z-140917T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT WED SEP 17 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS...
NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 345 PM CDT
* AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GATEWAY...
AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSCH...BEAVER LAKE...
BEAVER...OAK HILL...GRANDVIEW AND EUREKA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3630 9381 3631 9386 3649 9401 3651 9400
3650 9371 3645 9359
TIME...MOT...LOC 1953Z 297DEG 10KT 3649 9390
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
729
WWUS54 KTSA 172006
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED SEP 17 2014
ARC007-015-172045-
/O.CON.KTSA.SV.W.0192.000000T0000Z-140917T2045Z/
BENTON AR-CARROLL AR-
306 PM CDT WED SEP 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL AND NORTHEASTERN BENTON COUNTIES UNTIL 345 PM CDT...
AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSCH...BEAVER LAKE...
BEAVER...OAK HILL...EUREKA SPRINGS AND GRANDVIEW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3645 9359 3630 9380 3630 9383 3631 9386
3641 9394 3651 9392 3650 9371
TIME...MOT...LOC 2006Z 297DEG 10KT 3647 9385
HAIL...1.00IN
WIND...60MPH
$$885
WWUS54 KTSA 172015
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT WED SEP 17 2014
ARC007-015-172025-
/O.CAN.KTSA.SV.W.0192.000000T0000Z-140917T2045Z/
BENTON AR-CARROLL AR-
315 PM CDT WED SEP 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL AND
NORTHEASTERN BENTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3645 9359 3630 9380 3630 9383 3631 9386
3641 9394 3651 9392 3650 9371
TIME...MOT...LOC 2015Z 297DEG 10KT 3646 9382
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 1:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 17, 1:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 150 PM CDT WED SEP 17 2014 ...UPDATE... .DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE WESTERN EDGE OF THE CURRENT CONVECTION ACROSS SOUTHWESTERN MISSOURI AND ARE BEGINNING TO MOVE INTO FAR NORTHWEST ARKANSAS. THIS ACTIVITY IS EXPECTED TO SPREAD ACROSS NORTHWEST ARKANSAS AND INTO PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. INSTABILITY OVER THE REGION COMBINED WITH A FRONTAL BOUNDARY POSITIONED FROM NORTH TO SOUTH WILL CREATE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS INTO THE EVENING HOURS. WILL SEND AN AFTERNOON UPDATE INCREASING POPS ACROSS FAR NORTHWEST ARKANSAS AND ALSO TO INCREASE TEMPS OVER MUCH OF EASTERN OKLAHOMA. A LACK OF INFLUENCE FROM THE MORNING CONVECTION OVER EASTERN OKLAHOMA HAS HELPED TEMPS WARM INTO THE LOW 90S OVER PARTS OF NORTHEAST OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 88 69 89 / 30 30 10 10 FSM 68 85 67 87 / 40 40 10 10 MLC 71 87 68 86 / 20 30 10 10 BVO 67 87 67 88 / 40 30 10 10 FYV 65 83 64 84 / 60 40 10 10 BYV 64 80 64 82 / 60 40 10 10 MKO 68 86 67 86 / 20 40 10 10 MIO 67 84 66 85 / 60 40 10 10 F10 69 87 68 86 / 20 30 10 10 HHW 70 88 68 87 / 20 40 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....99
Hazardous weather outlook, Sep 17, 1:29 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 129 PM CDT WED SEP 17 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-180630- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 129 PM CDT WED SEP 17 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... THUNDERSTORMS WERE ONGOING ACROSS SOUTHWEST MISSOURI THIS AFTERNOON NEAR A FRONTAL BOUNDARY POSITIONED FROM NORTH TO SOUTH OVER THE REGION. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE SOUTHWARD INTO NORTHWEST ARKANSAS THIS AFTERNOON AND SPREAD INTO PARTS OF NORTHEAST OKLAHOMA INTO THE EVENING HOURS. WARMING TEMPERATURES AND INSTABILITY WILL CREATE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. OVERNIGHT...ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN POSSIBLE ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHILE AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE PLAINS. THE POTENTIAL FOR SOME THUNDERSTORMS TO BECOME STRONG TO SEVERE WILL REMAIN POSSIBLE OVERNIGHT WITH THE MAIN HAZARDS TURNING MORE TOWARD POSSIBLE DAMAGING WINDS AND HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY BEFORE THE UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY EXIT THE REGION. SOME OF THE THUNDERSTORM ACTIVITY COULD AGAIN BE STRONG TO POTENTIALLY SEVERE. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE FORECAST TO PUSH INTO THE PLAINS AND ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE WEEKEND. THUNDERSTORM CHANCES INCREASE DURING THE DAY SATURDAY AND CONTINUE INTO SUNDAY EVENING BEFORE THE COLD FRONT EXITS THE REGION. TROPICAL MOISTURE FROM THE REMNANTS OF HURRICANE ODILE IS EXPECTED TO LIFT INTO THE PLAINS AND MERGE WITH THE APPROACHING COLD FRONT...CREATING THE POTENTIAL FOR HEAVY RAINFALL OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY INTO SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 17, 1:01 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 E MIAMI 36.87N 94.80W
09/15/2014 OTTAWA OK EMERGENCY MNGR
LARGE BARN DESTROYED
&&
JBMSpecial weather statement, Sep 17, 2:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT WED SEP 17 2014
ARZ002-171930-
CARROLL AR-
204 PM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN CARROLL
AT 204 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PLEASANT RIDGE TO 11 MILES NORTH OF
BLUE EYE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...OAK GROVE...OAK HILL...
PLEASANT RIDGE...DENVER...BERRYVILLE...GREEN FOREST...CABANAL...
COIN...URBANETTE AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3627 9364 3628 9363 3628 9365 3650 9371
3651 9356 3650 9330 3649 9329 3629 9329
TIME...MOT...LOC 1904Z 320DEG 16KT 3656 9364 3664 9333Special weather statement, Sep 17, 2:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT WED SEP 17 2014
ARZ002-011-172000-
CARROLL AR-MADISON AR-
232 PM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL AND NORTHEASTERN MADISON
AT 233 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEAVER TO 3 MILES WEST OF DENVER...MOVING SOUTH AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BLUE EYE...OAK GROVE...OAK HILL...PLEASANT RIDGE...DENVER...
BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...URBANETTE...GRANDVIEW...BUSCH...BEAVER...FORUM...MARBLE...
ALABAM...ROCKHOUSE AND WITHROW SPRINGS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3612 9330 3612 9347 3608 9347 3615 9373
3650 9384 3650 9330 3649 9329 3635 9329
3612 9329
TIME...MOT...LOC 1933Z 342DEG 20KT 3648 9377 3637 9336The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:04 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Sep 17, 2:32 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Sep 17, 3:20 PM CDT | Special Weather Statement | TSA | Carroll | 55 min |
| Sep 17, 3:27 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 2 hr |
| Sep 17, 4:35 PM CDT | Special Weather Statement | TSA | Benton | 25 min |
| Sep 17, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 40 min |
| Sep 17, 5:05 PM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 115 min |
| Sep 17, 5:16 PM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Sep 17, 5:31 PM CDT | Special Weather Statement | TSA | Madison | 44 min |
| Sep 17, 5:46 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Sep 17, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| Sep 17, 6:33 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Sep 17, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.